MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 04/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.An attached photo shows the lens outside the lens case in what appears to be a specimen cup on a piece of surgical sponge.Solution appears to be on the lens.Both haptics are broken in the gusset area.One broken haptic is shown laying beside the lens.The other haptic appears to be adhered by solution to the anterior optic surface.We cannot make a determination of root cause from the photo.Complaint and product history records were reviewed and documentation indicated the product met release criteria.A qualified lens/cartridge combination was indicated.The file indicated the use of a non-qualified viscoelastic.The root cause for the reported complaint appears to be related to failure to follow the instructions for use (ifu).The file indicated the use of a viscoelastic that is not qualified for the product combination used.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during a implant surgery, one haptic of the lens broken inside the eye.On removal the other haptic broke too.Additional information received and confirmed that, the procedure completed with an enlarged incision plus suture and removed broken intraocular lens and replaced with back up iol.
 
Additional Manufacturer Narrative
The lens was returned in a specimen container adhered to a piece of paper.Solution was dried on the lens.Both haptics were broken (returned).One haptic was broken from the gusset area.The other haptic was broken from the haptic/optic junction area.The attached photo appears to be of the returned sample.The reported broken haptic was observed.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
There was no patient harm reported.

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14588828
Report Number1119421-2022-01187
Device Sequence Number2095831
Product Code MFK
UDI-Device Identifier00380652357883
UDI-Public00380652357883
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.275
Device Lot Number12762043
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer12/27/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II, CARTRIDGE B.; VISTHESIA.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale